Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lactic acidosis - hypothetically
Jun 11, 2008

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue, weight loss, lack of apetite, prominent leg veins. What would you diagnose? Possibly lactic acidosis? Can lactic acidosis develop over time? What physiological changes if any could lead to this codition after 6 years of AZT treatment? Would you continue to prescribe trizivir? If I then had a stroke, what additional concerns would you have about my TZV regimen? Hypothetically, if you were me, what would be your next move?

Response from Dr. Henry

Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT related lactic acidosis. AZT can cause a myopathy as well as fat loss (leading to prominent veins) so a discussion about an alternative regimen seems reasonable for a number of reasons. KH



Previous
peripheral neuropathy?
Next
Weight Gain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement